Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 187, NWS Omaha, NE

May 27, 2006Saunders County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at May 27, 2006, 12:05 AM CDT for Saunders County, Nebraska. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2006, 12:05 AM CDT (05:05 UTC)
Expired
May 27, 2006, 12:30 AM CDT
In force
25 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Saunders County, NE

The radar

The Omaha radar (KOAX), 25 km from the middle of the area, began a volume at 05:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:30 PM CDT, 9 hours 35 minutes earlier.

Area forecast discussion, May 26, 2:30 PM CDT, 9 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
230 PM CDT FRI MAY 26 2006

.DISCUSSION...
CLOUD DEBRIS FROM MORNING CONVECTION OVER SOUTH CENTRAL NEBRASKA
CONTINUES TO LINGER ACROSS MUCH OF THE CWA EARLY THIS AFTERNOON
LIMITING TEMPERATURES FOR THE TIME BEING. SURFACE LOW WAS LOCATED
OVER THE SOUTHEAST CORNER OF CO AT 18Z WITH WARM FRONT EXTENDING
ACROSS SOUTHERN KANSAS. MODELS LIFT THESE FEATURES NORTH THIS
AFTERNOON AND THIS EVENING TO VICINITY OF SOUTHERN NEBRASKA BORDER
BY LATE TONIGHT. CHANCE OF THUNDERSTORMS EXPECTED TO INCREASE ACROSS
THE AREA DURING THIS TIME ESPECIALLY MID EVENING ON AS LOW LEVEL JET
INTENSIFIES AND WEAK MID LEVEL WAVE APPROACHES. MAINLY DRY AFTER
THIS FOR SATURDAY INTO EARLY MONDAY AS SURFACE TROF SETS UP OVER THE
WESTERN HIGH PLAINS AND UPPER TROF MOVES INTO THE WESTERN CONUS.
HOT AND HUMID CONDITIONS EXPECTED DURING THIS TIME OVER THE AREA WITH
TEMPERATURE GUIDANCE IN CLOSE AGREEMENT. MODELS ALSO SIMILAR IN
TIMING OF COLD FRONT LATE MONDAY INTO MONDAY NIGHT WHEN BEST CHANCE
OF PRECIP EXPECTED AS WELL AS SEVERE POTENTIAL.

EXTENDED MODELS INDICATE TRANSITIONING UPPER PATTERN FOR TUESDAY
THROUGH FRIDAY AS RIDGE REDEVELOPS OVER THE WESTERN CONUS BY
THURSDAY. HAVE GENERALLY TRENDED FORECAST TOWARD HPC GUIDANCE DURING
THIS TIME WITH ONLY MINOR CHANGE TO THE FORECAST AT THIS TIME.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

FOBERT
Hazardous weather outlook, May 26, 5:47 PM CDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
547 PM CDT FRI MAY 26 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-272300-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
547 PM CDT FRI MAY 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA TONIGHT
THROUGH SATURDAY MORNING. A FEW THUNDERSTORMS COULD BE SEVERE...
ESPECIALLY FROM LATE THIS EVENING INTO THE EARLY MORNING HOURS SATURDAY.
LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS.

A STRENGTHENING LOW LEVEL JET AND A LITTLE INCREASE IN INSTABILITY
IS EXPECTED OVER EASTERN NEBRASKA AND SOUTHWEST IOWA TONIGHT. IN ADDITION
A WARM FRONT OVER NORTHERN KANSAS SHOULD LIFT NORTH. THESE
FACTORS COULD EITHER CAUSE THUNDERSTORMS TO DEVELOP OVER THE
REGION OR ALLOW HIGH PLAINS CONVECTION TO HOLD TOGETHER AND MOVE
INTO THE AREA LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY

THERE IS ANOTHER CHANCE OF THUNDERSTORMS FROM MONDAY AFTERNOON
THROUGH WEDNESDAY. SEVERE STORMS ARE POSSIBLE MONDAY AND TUESDAY.
A COLD FRONT IS FORECAST TO MOVE INTO EASTERN NEBRASKA MONDAY AND
THEN SLOW DOWN OR STALL OUT ACROSS OR NEAR THE SOUTHERN SECTIONS
OF NEBRASKA AND IOWA ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT LIKELY TONIGHT OR SATURDAY
...ALTHOUGH IF SPOTTERS DO OBSERVE SEVERE WEATHER TONIGHT THEY ARE
ENCOURAGED TO RELAY THE INFORMATION TO THE NATIONAL WEATHER
SERVICE OR LOCAL LAW ENFORCEMENT OFFICIALS.

CHERMOK

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 11:50 PM CDTSevere Thunderstorm WarningOAXCuming, Dodge40 min
May 27, 12:17 AM CDTSevere Thunderstorm WarningOAXWashington28 min
May 27, 12:28 AM CDTSevere Thunderstorm WarningOAXCass, Sarpy32 min
May 27, 12:28 AM CDTSevere Thunderstorm WarningOAXBurt47 min
May 27, 12:32 AM CDTSevere Thunderstorm WarningOAXDodge28 min
May 27, 12:46 AM CDTSevere Thunderstorm WarningOAXDouglas29 min
May 27, 1:13 AM CDTSevere Thunderstorm WarningOAXBurt32 min
May 27, 1:49 AM CDTWind AdvisoryOAXButler, Colfax, Gage, Jefferson, Lancaster, Platte and 3 more104 min
May 27, 6:52 AM CDTSevere Thunderstorm WarningOAXSaline23 min
May 27, 7:01 AM CDTSevere Thunderstorm WarningOAXPawnee29 min
May 27, 7:11 AM CDTSevere Thunderstorm WarningOAXJohnson34 min
May 27, 7:24 AM CDTSevere Thunderstorm WarningOAXNemaha, Richardson36 min
May 27, 8:22 AM CDTSevere Thunderstorm WarningOAXLancaster23 min
May 27, 8:51 AM CDTSevere Thunderstorm WarningOAXLancaster39 min
May 27, 12:21 PM CDTWind AdvisoryOAXAntelope, Boone, Butler, Colfax, Cuming, Dodge and 11 more7 hr
May 27, 1:03 AM CDTSevere Thunderstorm WarningOAXHarrison42 min
May 27, 1:14 AM CDTSevere Thunderstorm WarningOAXPottawattamie31 min
May 27, 1:36 AM CDTSevere Thunderstorm WarningOAXMills24 min
May 27, 1:43 AM CDTSevere Thunderstorm WarningOAXHarrison, Shelby47 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.